Ibrutinib and IVIG

does anybody have experience of this combination?? my husband has been having ivig for nearly 4 years every 28 days being p17 deletion.......... he started ibrutinib in September, but for various reasons has had to stop/start twice, however, he is finding that he is feeling most unwell for several days following ivig, and it has now been decided to stop it and 'wait and see what happens' . any comment/experiences woyuld be appreciated.

13 Replies

  • Well my husband has been on ibrutinib now for 9 months. He also gets monthly ivig. We have noticed that he feels "lousy" the first few days after the ivig. Interesting to see if others have the same issue.

  • I have not had any experience with the combination of Ibrutinib and IVIG, but have had IVIG infusions for 12 years. The one thing I learned is that if you have a reaction to the IVIG changing brands can solve the problem. I now only get Privigen, as my center finds that it causes the fewest number of infusion reactions.

    I will be interested in the responses of others who are getting both treatments.

  • Hi. I have ibrutinib with Gammaplex infusion every three weeks. The Gammaplex goes through as slowly as possible now as it made me poorly. This works for me. My whole life has been transformed After 6 years of different combinations of chemotherapy and almost a whole of last year in bed or hospital. I am alive and doing things I was unable to do. My consultant says it is a miracle so do I.

  • Hi I had p17depl and now trailing new ant cancer drug atp199 christes hospital in Manchester UK and no side affects does not surpress your imunesistem and I'm now in remission

  • Pardon my ignorance. What's IVIG please?

  • IVIG = IntraVenous Immunoglobulin G. Normally B-Lymphocytes mature into plasma cells which are antibody (immunoglobulin) factories. They churn out Immunoglobulins A, G and M, (or in shorthand IgA, igG and IgM.) Because most of our B-Lymphocytes are comprised of a few clones of which there are trillions and these suppress the normal B and T Lymphocytes, not many mature into plasma cells for us, so it is par for the course that as we progress with CLL, our ability to make antibodies drops away. That's why we don't respond all that well to vaccinations, the sole purpose of which is to trick our bodies into making antibodies against infections we most likely haven't actually had, so that we can fight them off when we do get exposed and hopefully just feel a bit off for a while, if that.

    If our IgG is below 300 to 400 (depends where you live) and we get frequent infections, we can qualify for IVIG, which is made up from the pooled IgG antibodies/immunoglobulins of several thousand blood donors (Only IgG can be boosted this way unfortunately.) As you can appreciate, that makes it very expensive, particularly since it is generally needed monthly to maintain an acceptable level of immunity. But it can make a huge difference to your quality of life.


  • The is a new subcutaneous monthly Ig treatment, recently approved for CLL in Europe... but not yet for CLL in the U.S.

    HYQVIA was approved in Europe in 2013 for adults (≥18 years) with primary immunodeficiency syndromes and myeloma or chronic lymphocytic leukemia (CLL) with severe secondary hypogammaglobulinemia and recurrent infections. It is currently being prescribed in several European countries, including Germany, Netherlands, Sweden, Norway, Denmark, Ireland and Italy.


    However, there are weekly subcutaneous versions everywhere...

  • Thank you very much for that Neil.

  • I have been getting IVIG monthly for 7yrs. Have headaches after treatment for a day or two, also do the slow

    infusion method. Also found when brands change so do side effects. The treatment is well worth not being

    sick all the time with some sort of infection.

  • I have been on regular infusions of IVIG for my ITP and ibrutinib for 32 months with no problem.

    Can't figure why the combo would be a problem.



  • I always read your comments with great interest. I am very saddened by your latest blog on your friend and colleague.

    My husband takes a lot of medication for various problems, maybe the whole combination is just too much. Deleting ivig as an experiment might just help.......he is still awaiting microbiology results from surgery to remove a cluster on his collarbone early December which was first biopsied as squarmous cell carsenoma and then a question raised as to whether it might be t.b.

    He is in good hands re medics at three hospitals for various issues and thankfully they all relate and communicate...... I try to be very positive and think of all the poor people we observe who are much worse off medically.

    I hope you have a good year medically, you are a strong person and from what I observe GIVE a great deal to other cllers...... for which I thank you hw

  • my husband is on ibrutinib (since sept 2014) and ivig (a couple of times in fall, now monthly), and quite a variety of other meds including antibiotic, antifungal and antiviral. he has not had any reaction to the ivig, fortunately. from our experience, i would not expect it to be the combination with ibrutinib that is the problem, but the ivig itself. at our clinic (VGH in Vancouver BC) it is started slowly and turned up gradually. they give benadryl as a pre-med.

    from the tips in this conversation (thanks everyone, as always!), it sounds like things to try are very slow infusion and a different brand if you can.

  • Forgive me, I am having computer problems today, I don't know if you received my reply to thank you for your comments. I think that is a good point......... it is an experiment to stop the ivig........ he also has antiviral and gcsf(????) colomycin nebulised twice per day and a load of other stuff. too much maybe, all fighting together. He has tried SLOW,SLOW infusions, and pre-meds, but the wretched feeling is getting longer and longer each time, 5/6 days at the last infusion, he dreads having it.

    We had a happy year in Vancouver in the early 80's at False Creek, my husband was a consulting engineer with H.A.Simons.

    thankyou for your interest. hw

You may also like...